Hail, Licking
- When
- June 7, 12:12 PM EST to 12:20 PM EST
- Where
- Licking County, Granville to Heath
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 40.070, -82.520
Severe thunderstorms developed in southeastern Ohio along the periphery of a high pressure system during the peak heating of the day. Subsequent thunderstorms developed along outflow boundaries from previous storms during the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Severe thunderstorms developed in southeastern Ohio along the periphery of a high pressure system during the peak heating of the day. Subsequent thunderstorms developed along outflow boundaries from previous storms during the afternoon. The main severe threats from these storms were large hail and damaging thunderstorm winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 7, 10:25 AM EST, 1 hour 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1125 AM EDT TUE JUN 7 2011 .SYNOPSIS... CONVECTION ON THE PERIPHERY OF THE RIDGE WILL ALLOW FOR THE THREAT OF THUNDERSTORMS ACROSS CENTRAL OHIO THIS AFTERNOON. OTHERWISE HIGH PRESSURE AND DRY CONDITIONS WILL BE PRESENT THROUGH WEDNESDAY NIGHT. A FRONTAL BOUNDARY WORKS INTO THE AREA FOR THURSDAY AND WILL BRING THE NEXT CHANCE OF PRECIPITATION TO THE AREA. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MASSAGED THE FORECAST A LITTLE MORE HEADING INTO THE AFTERNOON HOURS BASED ON LATEST RADAR TRENDS...HRRR GUIDANCE /11Z AND 12Z RUNS/...AND SPC MESOSCALE DISCUSSIONS. ERN PORTION OF MCS HAS SURGED SOUTH ALONG THE OH/PA BORDER WHICH HAS BEEN EXPLAINED VERY WELL BY ORIENTATION/MAGNITUDE OF CORFIDI VECTORS. THE WRN FLANK OF THIS MCS HAS BEEN USING AREAS SOUTH OF CLE AS A PIVOT POINT...ALLOWING FOR THE ORIENTATION OF THE ENTIRE MCS TO SHIFT FROM A E-W ORIENTATION...TO MORE OF A NW-SE LINE. EXPECT THAT AS ERN EDGE OF MCS CONTINUES TO SURGE SOUTH...AND COLD POOL SLOWLY OOZES SOUTHWEST/WEST...THE MCS WILL EVENTUALLY ORIENT MORE NORTH TO SOUTH...AND WEAKEN /PER SWOMCD/ AS MID LEVEL HEIGHTS RISE A GOOD 20-30DM /500MB PER 07.12Z RUC/. WILL BE VERY INTERESTING TO SEE JUST HOW FAR WEST THE COLD POOL/OUTFLOW BOUNDARY CAN PROPAGATE INTO THE FORECAST AREA THIS AFTERNOON. THIS WOULD BE STRAIGHT INTO THE MEAN /AVERAGE/ LOW LEVEL WIND FIELD...SO EXPECT THIS TO BE A SLOW PROCESS. STILL...PER HRRR GUIDANCE...EXPECT EXTREME INSTABILITY /MLCAPE IN EXCESS OF 4000 J/KG/ TO DEVELOP UNDERNEATH THE BUILDING RIDGE...AND IF OUTFLOW BOUNDARY REMAINS INTACT...THERE SHOULD BE ENOUGH LOW LEVEL FORCING TO RE-INITIATE DEEP CONVECTION OVER THE EASTERN CWA /US HIGHWAY 23 CORRIDOR/ AT PEAK HEATING. THIS AIRMASS /PULSE/ TYPE ACTIVITY WILL NOT HAVE DEEP SHEAR TO BE ORGANIZED BUT COULD NONETHELESS PRODUCE VERY LARGE HAIL /EXTREME INSTABILITY/ AND DAMAGING WIND GUSTS ON CORE COLLAPSE /VERY HIGH DELTA- THETA-E/. THIS ACTIVITY WOULD TEND TO DIE OUT QUICKLY THIS EVENING AS THE BOUNDARY LAYER STABILIZES. EXPECT ANY SEVERE THREAT TO REMAIN RATHER ISOLATED HOWEVER...DUE TO THE MORE LIMITED AND SHALLOW FORCING. REST OF FORECAST UNCHANGED. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... HIGH PRESSURE WILL KEEP DRY CONDITIONS ACROSS THE AREA TONIGHT THROUGH WEDNESDAY NIGHT. WEDNESDAY WILL BE THE WARMEST DAY ACROSS THE AREA WITH TEMPERATURES IN THE LOW TO MID 90S. WITH INCREASING HUMIDITY THE HEAT INDEX VALUES WILL BE IN THE MID TO UPPER 90S. DUE TO THIS WENT AHEAD AND CONTINUED TO MENTION HEAT IN THE HWO. A COLD FRONT WILL APPROACH THE AREA ON THURSDAY BRINGING A RETURN OF PRECIPITATION TO THE AREA AND SLIGHTLY COOLER WEATHER. THIS FRONTAL BOUNDARY WILL STALL OUT ACROSS THE AREA AND KEEP A PERIOD OF UNSETTLED WEATHER ACROSS THE REGION. MORE SEASONABLE TEMPERATURES WILL BE IN STORE BY THE END OF THE SHORT TERM WITH HIGH TEMPERATURES ON SUNDAY RANGING FROM THE UPPER 70S TO THE LOW 80S. && .LONG TERM /SATURDAY THROUGH MONDAY/... FOR THE EXTENDED PERIOD...HAVE USED A BLEND OF THE 12Z GFS AND HPC GUIDANCE. FOR SUNDAY NIGHT INTO MONDAY...HIGH PRESSURE IS FORECAST TO BUILD INTO THE REGION. DRIER AIR AND SLIGHTLY BELOW NORMAL TEMPERATURES ARE ANTICIPATED AT THIS TIME. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... CONVECTION IS CURRENTLY MOVING SOUTH ACROSS LAKE ERIE. MOST LIKELY THIS WILL STAY TO THE NORTH AND EAST OF THE TERMINALS. BUT THERE IS STILL A SLIGHT POSSIBILITY THAT THIS COULD WORK INTO THE CENTRAL OHIO TAF SITES. VISIBILITY RESTRICTIONS AT KLUK WILL IMPROVE QUICKLY EARLY THIS MORNING. BUT THEY WILL REDEVELOP TONIGHT. SOME OTHER LOCATIONS MAY SEE SOME MVFR VISIBILITIES LATE IN THE TAF PERIOD. OTHERWISE VFR CONDITIONS WITH FEW TO SCATTERED CUMULUS DURING THE DAY. OUTLOOK...TSTMS POSSIBLE THURSDAY INTO SATURDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...NOVAK NEAR TERM...BINAU SHORT TERM...NOVAK LONG TERM...HICKMAN AVIATION...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 830 AM EDT TUE JUN 7 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>044- 051>053-060>062-070>072-077>079-081230- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER- WARREN-CLINTON-HAMILTON-CLERMONT-BROWN- 830 AM EDT TUE JUN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ON WEDNESDAY...A COMBINATION OF TEMPERATURES IN THE LOW TO MID 90S AND INCREASING HUMIDITY WILL LEAD TO HEAT INDEX VALUES IN THE MID TO UPPER 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ045-046-054>056-063>065-073-074-080>082-088-081230- UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY- FAIRFIELD-ROSS-HOCKING-HIGHLAND-ADAMS-PIKE-SCIOTO- 830 AM EDT TUE JUN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND SOUTH CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE FROM LATE MORNING THROUGH THE AFTERNOON ACROSS THE AREA AS A LINE OF STORMS MOVES IN FROM THE NORTH. A FEW OF THE STORMS MAY BE STRONG TO SEVERE...WITH THE MAIN THREAT BEING DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ON WEDNESDAY...A COMBINATION OF TEMPERATURES IN THE LOW TO MID 90S AND INCREASING HUMIDITY WILL LEAD TO HEAT INDEX VALUES IN THE MID TO UPPER 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING AND THIS AFTERNOON. BINAU
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1158 AM EDT TUE JUN 7 2011
OHZ056-071715-
LICKING OH-
1158 AM EDT TUE JUN 7 2011
...STRONG THUNDERSTORMS MAY AFFECT LICKING COUNTY THROUGH 115 PM
EDT...
AT 1154 AM EDT...RADAR INDICATED THUNDERSTORMS NEAR AND WEST OF
COSHOCTON...MOVING SOUTH SOUTHWEST AT 25 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...UTICA...HANOVER...
NEWARK...GRANVILLE...GRANVILLE SOUTH...HEATH...HEBRON...HARBOR HILLS
AND BUCKEYE LAKE.
ALSO...FALLSBURG...ST. LOUISVILLE...GRATIOT...BROWNSVILLE AND
KIRKERSVILLE ARE NEAR THE PATH OF THESE THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3995 8219 3994 8223 3991 8224 3991 8239
3996 8267 4027 8250 4027 8248 4025 8247
4024 8219 4024 8218
BINAUThe Cincinnati radar (KILN), 133 km away, was scanning. The volume nearest the first event began at 17:13 UTC.
12 hail, 2 thunderstorm wind. Local standard time, as filed.
Trees were reported down across the county due to damaging thunderstorm winds.
A few trees were reported down due to damaging thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2011Every state in 2011This day in weather historyWarnings in Ohio, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 317677, 317678, 317679, 317689, 317690, 317691, 317696, 317695, 317697, 317694, 317692, 317701, 317699, 317703.